| Model Number |
P18130K |
| Medical Device Problem Codes |
Use of Device Problem (1670); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).Attempts to obtain patient information have been unsuccessful.Attempts to obtain the patient information were made via email and phone.The implant or explant dates are not applicable to this device.
Event or Problem Description
This case was reviewed and investigated according to the manufacturer¿s policy.It was reported during a therapeutic peripheral procedure there were two catheter devices used in the therapeutic peripheral procedure, both manufactured by this manufacturer.The first manufacture¿s catheter device used would not track over another manufacture¿s guide and is not a reportable malfunction.This mdr addresses the second device used.While the second catheter was in use, the tip of another manufacture¿s guide wire is reported to have sheared off during the case.No additional intervention was required to remove the tip and nothing was left inside the patient.There is no patient injury and no adverse event.Per device analysis, the manufacture¿s catheter device was undamaged and there were no missing parts.The tip of the manufacture¿s catheter was not sheared off.A kinked guidewire of another manufacturer was inside the catheter lumen.Once removed from the catheter, it was observed the guidewire tip was damaged with unraveled coils but intact and the wire tip was not sheared off.Wire rotation during the case led to the distal tip of the wire unwinding during the case.The wire tip remained attached to the wire core.The manufacture's instructions for use (ifu) warns: the catheter only may be used with the handle.It also notes under precautions: verify that the proximal end of the guidewire is secured within the torquer when the handle is on.Failure to do so may result in guidewire rotation and/or loss of position within the vessel.Hold the guidewire firmly with a torque device during the catheter removal process either by hand or with the phoenix wire support clip if it is used.Failure to do so may result in guidewire rotation and/or loss of position within the vessel.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This product problem is being submitted in an abundance of caution because the manufacture¿s device was used during a procedure where another unknown manufacture¿s device was damaged.
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
Event or Problem Description
This follow-up supplemental report #1 is being submitted to correct inadvertent omissions and to correct the initial report submission.